MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

SORIN GROUP ITALIA SRL OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device cannot be returned.
 
Event or Problem Description
On (b)(6) 2020, a patient was intended to receive a carbomedics optiform valve f7-025 in mitral position.During the procedure, a potential leaflet dysfunction was identified during the suturing of the valve (i.E.Leaflet reportedly "stuck") and the device was ultimately removed.A new valve of the same model f7-025 was implanted and the operation was successfully completed.It is reported that the leaflet functionality was tested with the dedicated leaflet tester provided.There was no impact for the patient, who performs and recovers well.
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.The device was initially made available for return, but not yet received by the manufacturer.Based on the available information, it is not possible to draw a definitive conclusion on the reported event and suspected leaflet malfunction.However, from the document review performed no manufacturing deficits were identified.Should the manufacturer receive any relevant additional information, the case will be re-assessed and a follow up will be provided to the competent authority.
 
Additional Manufacturer Narrative
Corrected typo error in the conclusion sent previously: based on the performed analysis, the reported issue cannot be related to the device quality.No pre-existing defects were identified in the analysis performed and no functional anomalies were observed during the open/close cycles recorded during the kinematic tests.It is not possible to exclude a possible leaflets impingement / interference with anatomical components (papillary muscles or chordae tendineae).The remainder of the information previously submitted remains unchanged.
 
Additional Manufacturer Narrative
The returned valve was received with the cuff slightly rotated and blood stained.The leaflets were able to move from the totally closed to the open position.After the formalin and the hypochlorite treatment, the inspections performed on the returned valve confirmed the absence of manufacturing defects.The sewing cuff was then removed to verify the correct traceability.The serial number etched on the orifice is congruent with the one indicated from the field (i.E.Subassembly 1466650).The hydrodynamic testing conducted on the cphv subassembly #25 of the valve f7-025 ¿ sn (b)(6) -a was performed.The valve showed a correct movement of the leaflets during opening and closure phases.No anomalies were observed both in hypotensive and in normotensive conditions.Based on the performed analysis, the reported issue cannot be not related to the device quality.No pre-existing defects were identified in the analysis performed and no functional anomalies were observed during the open/close cycles recorded during the kinematic tests.It is not possible to exclude a possible leaflets impingement / interference with anatomical components (papillary muscles or chordae tendineae).

Brand Name
OPTIFORM PROSTHETIC MITRAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada crescentino snc
saluggia, vercelli
MDR Report Key10802000
Report Number3005687633-2020-00147
Device Sequence Number19634444
Product Code LWQ
UDI-Device Identifier08022057012845
UDI-Public(01)08022057012845(240)F7-025(17)250106
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/06/2025
Device Model NumberCPHV
Device Catalogue NumberF7-025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer11/25/2020
01/14/2021
03/04/2021
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date12/24/2020
02/12/2021
03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;